Ohio, 2013Heavy Rain in Ohio, January 13, 2013
January 13, 2013 · NWS ILN · 1 event in 1 county or zone
Persistent heavy rain occurred during the evening ahead of a cold front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent heavy rain occurred during the evening ahead of a cold front.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 13, 8:59 PM EST, 1 minute earlier.
Area forecast discussion, Jan 13, 8:59 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
859 PM EST SUN JAN 13 2013
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE MIDWEST AND NOSE INTO THE OHIO
VALLEY FOR THE BEGINNING OF THE WEEK. A WEAK COLD FRONT WILL SKIRT
THE NORTHEAST OHIO VALLEY WEDNESDAY NIGHT AND THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
COLD FRONT EXTENDS ACROSS THE FAR EASTERN COUNTIES AND WILL MOVE
OUT OF THE AREA IN THE NEXT COUPLE OF HOURS. RADAR SHOWS A SHARP
EDGE TO THE RAIN WHICH IS LAGGING THE FRONT BY A FEW HOURS. EXPECT
THE RAIN TO COME TO AN END BY 06Z. WITH THIS QUICK CUTOFF IT
APPEARS THAT PRECIPITATION WILL END BEFORE TEMPERATURES ARE COLD
ENOUGH FOR ANY WINTRY MIX. TIGHT GRADIENT IMMEDIATELY BEHIND THE
COLD FRONT HAS RESULT IN GUSTY WINDS. THESE SHOULD GRADUALLY
DIMINISH AS GRADIENT RELAXES. SATELLITE SHOWS CLEARING WORKING
INTO WESTERN INDIANA. RAP FORECASTS SEEM TO HAVE A REASONABLE
HANDLE ON THIS LOW LEVEL MOISTURE. THIS SUGGESTS THAT CLEARING
WILL WORK INTO THE FORECAST AREA LATER TONIGHT. FORECAST LOWS LOOK
REASONABLE WITH SOME MINOR ADJUSTMENTS TO TEMPERATURE DROP.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
I WAS UNABLE TO GO AS LOW ON THE CLOUD COVER WITH THE HIGH
PRESSURE BUILDING IN AS I WOULD LIKE. THOUGHT THE MOISTURE
BUILDING IN FROM THE NORTHWEST ON TUESDAY AND THE INCREASED
MOISTURE FROM THE SOUTHEAST ON MONDAY WOULD BATTLE FOR AT LEAST
SOME CLOUD COVER OVER THE REST OF THE CWA FOR SOME POINT IN TIME.
A VORTICITY MAXIMA IS NOTED SOMEWHAT AT H5 AND WILL SKIRT
SOUTHEAST CWA MONDAY EVENING...INCREASING THE THREAT FOR A PASSING
SNOW SHOWER FOR JUST A FEW COUNTIES SOUTH OF CHILLICOTHE AND EAST
OF MAYSVILLE. BOTH NAM AND GFS ARE HINTING AT A WEAK SHORTWAVE
WITH THIS VORT IN THE MEAN SOUTHWEST FLOW.
HIGH PRESSURE STRENGTHENING IN THE WAKE OF THE COLD FRONT WILL
HELP USHER IN MORE SEASONAL AND SIGNIFICANTLY COLDER TEMPERATURES
TO THE REGION.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
FORECAST PERIOD BEGINS WITH SFC HIGH PRESSURE RIDGING OVER THE FA.
THIS RIDGING GETS SHUNTED E QUICKLY ON WEDNESDAY AS A CDFNT SWINGS
THRU THE GREAT LAKES WED AFTN. MODELS ARE KEEPING THE BEST LIFT N OF
THE FA WITH THIS SYSTEM...SO KEPT THE FCST DRY. HIGH PRESSURE BUILDS
BACK INTO THE OH AND TN VALLEYS THU INTO FRI.
ENERGY KEEPS RUNNING THROUGH THE SUBTLE ERN U.S. LONGWAVE TROF OVER
THE WEEKEND. GFS AND ECMWF DIFFER ON THE STRENGTH OF A SYSTEM ON
SATURDAY....BUT BOTH PUSH COOLER AIR IN ON SUNDAY WITH A TRAILING
COLD FRONT. ONCE AGAIN THE MOISTURE IS LOOKING LIMITED FOR
SUNDAY...SO KEPT THE FCST DRY.
AS FOR TEMPERATURES...THE HIGH PRESSURE RIDGE ON WEDNESDAY WILL
ALLOW HIGHS TO CREEP INTO THE UPPER 30S TO LOWER 40S. COOLER AIR
BEHIND WEDNESDAYS SYSTEM WILL FILTER IN FOR THU...DROPPING HIGHS
INTO 30S. THE SEE-SAW TEMPERATURES WILL CONTINUE...AS A WARMER AIR
WORKS BACK IN FOR FRIDAY AND SATURDAY. HIGHS FRIDAY WILL BE IN THE
UPPER 30S TO LOWER 40S...WITH 40S FOR HIGHS ON SATURDAY.
TEMPERATURES WILL TAKE ANOTHER DOWN TURN ON SUNDAY AS HIGHS WILL
RANGE FROM THE MID 30S IN THE N TO MID 40S IN NRN KY.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
RAIN WILL COME TO AN END AT ALL TERMINALS IN THE NEXT HOUR OR TWO.
IFR/MVFR CEILINGS WILL REMAIN WITH GUSTY NORTHWEST WINDS. EXPECT
CEILINGS TO LIFT A BIT BEFORE SCATTERING OUT. THIS SHOULD OCCUR
BEFORE 12Z. ALTHOUGH THERE REMAINS UNCERTAINTY WITH THE
POSSIBILITY OF ENOUGH LINGERING LOW LEVEL MOISTURE FOR CEILINGS TO
REMAIN WELL INTO THE MORNING. WINDS WILL DECREASE THROUGH THE
NIGHT. ONCE LOWER CLOUDS BREAK EXPECT VFR CONDITIONS THROUGH THE
REST OF THE TAF PERIOD WITH ONLY MID CLOUDS SPREADING BACK IN
LATE.
OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS
NEAR TERM...
SHORT TERM...FRANKS
LONG TERM...SITES
AVIATION...
Hazardous weather outlook, Jan 13, 8:06 PM EST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
806 PM EST SUN JAN 13 2013
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-141700-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
806 PM EST SUN JAN 13 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
RAIN WILL COME TO AN END ACROSS THE REGION THIS EVENING. RUNOFF
FROM THE RAIN MAY CONTINUE TO RESULT IN ELEVATED LEVELS ON CREEKS
AND STREAMS AND PONDING OF WATER IN LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Heavy Rain, Darke
- When
- January 13, 9:00 PM EST to 10:00 PM EST
- Where
- Darke County, 0.96 mi WSW of Pikeville to 1.44 mi ENE of Beamsville
- Reported by
- Law Enforcement
- Coordinates
- 40.165, -84.617
Minor flooding was reported along Hunter and Schroder roads due to heavy rainfall.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, January 13, 20131 death · 13 events
- Coastal Flood and High Surf in Puerto Rico, January 13 to 16, 20131 death · 2 events
- Avalanche in Colorado, January 13, 20131 death · 1 event
- Flood in Indiana, January 13, 20131 death · 1 event
- Ice Storm in Mississippi, January 13 to 14, 2013$270,000 · 12 events
- Tornado in Mississippi, January 13, 2013$100,000 · EF1 · 1 event
- Tornado in Mississippi, January 13, 2013$40,000 · EF1 · 1 event
- Flash Flooding in Arkansas, January 13, 2013$120,000 · 2 events
- Tornado and Flash Flooding in Tennessee, January 13, 2013$77,000 · EF0 · 8 events
- Tornadoes in Louisiana, January 13, 2013$40,000 · EF0 · 2 events
- Flash Flooding in Mississippi, January 13, 2013$35,000 · 3 events
- Flash Flooding and Flooding in Tennessee, January 13, 2013$25,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429745.